Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 27, 2021, 1:02 AM CDT for Crenshaw County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 1:02 AM CDT (06:02 UTC)
- Expired
- Jul 27, 2021, 1:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
County Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 81 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318
WWUS84 KMOB 270602
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
102 AM CDT Tue Jul 27 2021
ALZ057-058-060-270645-
Butler AL-Covington AL-Crenshaw AL-
102 AM CDT Tue Jul 27 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... SOUTHEASTERN BUTLER...CRENSHAW AND NORTH CENTRAL
COVINGTON COUNTIES UNTIL 145 AM CDT...
At 100 AM CDT, strong thunderstorms were located 10 miles southwest
of Rutledge, or 13 miles west of Luverne. These storms were were
moving very little.
Wind gusts of 30 to 40 mph, frequent lightning strikes, and very
heavy rainfall will be possible with these storms.
Locations impacted include...
Luverne, Georgiana, Rutledge, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8616 3164 8616 3144 8660 3163 8679
3195 8618 3193 8618 3189 8617 3186 8618
3183 8618 3181 8620 3179 8620 3179 8615
3166 8615
TIME...MOT...LOC 0600Z 237DEG 1KT 3166 8647
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 12:01 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 27, 12:01 AM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Mobile AL 1201 AM CDT Tue Jul 27 2021 .AVIATION... 06Z issuance...VFR conditions generally prevail through the period. Isolated showers and storms will continue for the next few hours across south central Alabama and MVFR to IFR restrictions remain possible near any thunderstorms. Storms are not expected to impact TAF sites overnight. Winds become light and variable through the night except right along the coast. Scattered to numerous showers and storms develop by Tuesday afternoon, especially across inland portions of the area. 07/mb && .PREV DISCUSSION... /issued 1118 PM CDT Mon Jul 26 2021/ NEAR TERM /Now Through Wednesday/...Isolated storms continue to develop this evening, generally east of I-65 in south central Alabama. A few showers and storms will linger past midnight, but the majority of the activity will diminish in the next few hours. Adjusted the POPs overnight to reflect the ongoing convection with minor tweaks to the temperatures. Temperatures are running a few degrees warmer than last night (as of this hour) with mid to low 80s observed across much of the area. Dewpoints remain in the mid 70s for much of the area with upper 70s noted in a few spots in south central Alabama. Temperatures will fall a few more degrees overnight with upper 70s at the beaches and in those same spots across south central Alabama with mid 70s elsewhere. An expansive mid and upper level ridge continues to amplify over the western and central portions of the CONUS as a trough digs across the Mid Atlantic region through mid-week. This ridge remains loosely draped through the Southeast and western Atlantic this evening, but begins to split on Tuesday as the ridge amplifies further west and another ridge amplifies over the western Atlantic. The ridge to the west begins to build back into the Deep South through the day on Wednesday. Meanwhile, a weak inverted trough in the upper levels cruises west across the northern Gulf this evening through Tuesday. You can currently see hints of this swirl aloft in the mid and upper level water vapor IR band satellite imagery. Winds aloft remain weak on Tuesday and Wednesday as the local area remains sandwiched between all these features aloft in a col. Down in the lower levels, the surface ridge over the western Atlantic continues to nudge into parts of the Southeast and Gulf waters. Drier air lingers into Tuesday morning across southeast Mississippi, coastal Alabama, and the Gulf waters. However, moisture begins to stream back into the region by Tuesday afternoon as PWATs quickly increasing to 2.0+ inches with 2.0-2.2 inches by Wednesday. Tapered back POPs on Tuesday to account for the residual dry air, especially in the early morning hours. Introduced isolated showers into the forecast by 15z (although that might be too early based on some of the recent CAM guidance) across southern Alabama and northwest Florida. Coverage begins to ramp up by early afternoon with the highest coverage of showers and storms generally north of the I-10 corridor. As is typical in the summertime, cannot rule out a strong storm or two as there will be plenty of instability for storms to tap into by late afternoon. Scattered showers and a few storms will linger through at least midnight over land areas. Some of the model guidance (including a few CAMs) is beginning to trend downward somewhat in terms of the coverage on Wednesday afternoon with the highest coverage noted across the southern half of the area. Not confident enough in these model solutions to trend POPs down quite yet, but this trend will need to be monitored. For now, left the mention of numerous showers and storms across much of the area for Wednesday afternoon given plentiful moisture and lingering boundary in the region. Given the light flow aloft and plenty of moisture, storms will be capable of producing 1-2 inches of rain in a short period of time as they drift across the area on both afternoons. Wet antecedent conditions combined with storms capable of producing heavy rainfall could lead to minor flooding issues (especially where storms repeatedly move across the same locations). Highs will top out in the mid 90s inland on Tuesday with low 90s at the beaches, although a few spots may rise into the upper 90s across south central Alabama. Low temperatures on Tuesday night will be a carbon copy of this evening's temperatures and highs on Wednesday will be a degree or two cooler than Tuesday. Expect widespread heat indices in the 103-107° range both days with a few communities potentially hitting 108° for a brief period of time. LOW risk of rip currents remains in the forecast through the week. 07/mb && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 27, 12:14 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
1214 AM CDT Tue Jul 27 2021
ALZ057-058-270600-
Butler AL-Crenshaw AL-
1214 AM CDT Tue Jul 27 2021
...A COUPLE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BUTLER AND CENTRAL CRENSHAW COUNTIES UNTIL
100 AM CDT...
At 1211 AM CDT, a strong thunderstorm was located near Luverne and
another strong thunderstorm was located about 10 miles west of
Brantley. Both storms were moving very little.
Wind gusts of 30 to 40 mph, frequent lightning strikes, and very
heavy rainfall will be possible with these storms.
Locations impacted include...
Luverne, Rutledge, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3152 8636 3152 8640 3153 8640 3153 8656
3166 8660 3181 8633 3185 8631 3189 8618
3183 8618 3181 8620 3179 8620 3179 8615
3166 8615
TIME...MOT...LOC 0511Z 199DEG 2KT 3174 8622Special weather statement, Jul 27, 1:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
102 AM CDT Tue Jul 27 2021
ALZ057-058-060-270645-
Butler AL-Covington AL-Crenshaw AL-
102 AM CDT Tue Jul 27 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... SOUTHEASTERN BUTLER...CRENSHAW AND NORTH CENTRAL
COVINGTON COUNTIES UNTIL 145 AM CDT...
At 100 AM CDT, strong thunderstorms were located 10 miles southwest
of Rutledge, or 13 miles west of Luverne. These storms were were
moving very little.
Wind gusts of 30 to 40 mph, frequent lightning strikes, and very
heavy rainfall will be possible with these storms.
Locations impacted include...
Luverne, Georgiana, Rutledge, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8616 3164 8616 3144 8660 3163 8679
3195 8618 3193 8618 3189 8617 3186 8618
3183 8618 3181 8620 3179 8620 3179 8615
3166 8615
TIME...MOT...LOC 0600Z 237DEG 1KT 3166 8647The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:14 AM CDT | Special Weather Statement | MOB | Crenshaw | 46 min |
| Jul 27, 2:14 PM CDT | Special Weather Statement | MOB | Covington | 46 min |
| Jul 27, 6:59 PM CDT | Special Weather Statement | MOB | Wilcox | 46 min |
| Jul 27, 4:52 PM CDT | Special Weather Statement | MOB | Okaloosa | 38 min |
| Jul 27, 5:14 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 27, 5:59 PM CDT | Special Weather Statement | MOB | Santa Rosa | 46 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.